Georgia, 2006

Hail and Damaging Wind in Georgia, April 22, 2006

April 22, 2006 · NWS TAE · 2 events in 2 counties and zones

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 22, 1:44 AM EST, 5 hours 46 minutes earlier.

Area forecast discussion, Apr 22, 1:44 AM EST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 AM EDT SAT APR 22 2006

.SYNOPSIS...A COUPLE OF CONVECTIVE WATCHES HAVE BEEN ISSUED FOR OUR
WRN ZONES DURING THE OVERNIGHT HOURS. THE CONVECTION HAS BEGUN TO
ORGANIZE INTO TWO LINEAR BANDS. A POTENT SHORT WAVE TROUGH IS
PUSHING ACROSS THE DEEP S AND THIS WILL HELP TO FORCE THE CONVECTION
EWD AHEAD OF A FRONTAL SYSTEM. LAPSE RATES ARE STEEP AND THERE IS
SUFFICIENT DRY AIR ALOFT TO PRODUCE A THREAT FOR BOTH LARGE HAIL AND
DAMAGING WINDS. THE WET BULB ZERO HEIGHT ON THE 00Z KTAE SOUNDING
WAS BELOW 10 KFT, WITH AN LI LESS THAN -6 AND A CAPE NEAR 1900 J/KG.

&&

.SHORT TERM...TODAY THROUGH MON.
ZONES WILL BE HELD UNTIL 4 AM EDT, OR AT LEAST UNTIL SUCH A TIME AS
A DECISION HAS BEEN MADE ABOUT CANCELING OR EXTENDING THE SEVERE TS
WATCH FOR OUR NW ZONES. THE EXPIRATION TIME FOR THE WATCH LOOKS WELL
TIMED FOR OUR SE AL ZONES, BUT ACTIVITY WILL LINGER WELL PAST 4 AM
IN SW GA. THE LATEST DAY 1 OUTLOOK FROM SPC KEEPS THE ERN 1/2 OF THE
FORECAST AREA IN A SLIGHT RISK FOR SEVERE AFTER 12Z. POPS WILL BE IN
THE LIKELY CATEGORY FOR THESE AREAS FOR TODAY, BUT WE WILL INCLUDE
WORDING FOR THE ONGOING EARLY MORNING STUFF AS WELL FURTHER W. ONCE
THE FRONTAL SYSTEM MOVES E OF THE AREA, MUCH DRIER AIR WILL FILTER
IN. MIN TEMPS TONIGHT WILL BE LOWER THAN THEY HAVE BEEN IN ABOUT 5
DAYS, BUT THE DRY AIRMASS WILL ALLOW THE HEAT TO RETURN FOR SUN WITH
MAX TEMPS NEAR 90 ACROSS MOST INLAND AREAS. ONSHORE FLOW WILL KEEP
THINGS COOLER FOR THE COASTAL COUNTIES. MON SHOULD BE A CARBON COPY
OF SUN.

.LONG TERM...MON NIGHT THROUGH SAT.
THE NEXT FRONTAL SYSTEM WILL SAG SEWD ACROSS THE SERN STATES TUE
NIGHT INTO WED. THIS FRONT SHOULD BE ACCOMPANIED BY SCATTERED
THUNDERSTORMS. THE FRONT WILL SLOW DOWN AND MAY EVEN STALL OVER OUR
ZONES WED NIGHT, SO WEVE KEPT SLIGHT CHANCE POPS IN THERE FOR THAT
PERIOD AND LINGERING INTO THU FOR THE SERN 1/2 OF THE FORECAST AREA.
NEXT FRI AND SAT LOOK DRY AND PLEASANT.

&&

.MARINE...WINDS AND SEAS WILL INCREASE TODAY AHEAD OF THE FRONT, BUT
SHOULD REMAIN BELOW CAUTION CONDITIONS, AT LEAST OUTSIDE OF ANY
THUNDERSTORMS. WINDS AND SEAS WILL THEN SUBSIDE TONIGHT AND REMAIN
LOW THROUGH THE WEEKEND BEFORE INCREASE DURING THE NEXT WORK WEAK
AHEAD OF THE NEXT FRONT. AGAIN, CONDITIONS ARE EXPECTED TO REMAIN
BELOW CAUTION DURING THIS PERIOD.

&&

.AVIATION...A LINE OF THUNDERSTORMS WILL SPREAD FROM WEST TO EAST
ACROSS THE REGION IN ADVANCE OF A COLD FRONT. SOME OF THE STORMS MAY
BE SEVERE THIS MORNING AND AFTERNOON. THUNDERSTORMS WILL TEMPORARILY
REDUCE VISIBILITIES AND CEILINGS AT EACH TAF SITES...POSSIBLY BELOW
IFR CRITERIA IN THE HEAVIER DOWNPOURS. EXPECT IMPROVING CONDITIONS
FROM WEST TO EAST IN THE WAKE OF THE LINE OF THUNDERSTORMS...
ESPECIALLY IN THE WAKE OF THE COLD FRONT AS IT PASSES LATE TODAY
INTO THE EVENING.

&&

.FIRE WEATHER...CONSIDERING THE PERFORMANCE IF THE MOS DEW POINTS
THIS SPRING (WAY TOO HIGH), WE WENT WITH THE DRIEST GUIDANCE FOR
SUN. THIS SUPPORTS A FIRE WEATHER WATCH FOR OUR FL ZONES. WE ALSO
NOTED THAT THE KBDI HAS FINALLY CREPT UP TO 500+ OVER SE AL. WE
THEREFORE NEED TO BEGIN CONSIDERING RH AND WIND THERE FOR FIRE
WEATHER PURPOSES. ANY OCCURRENCE OF RH LESS THAN 30 PERCENT
CONCURRENT WITH SUSTAINED 20-FOOT WINDS OF 10 MPH OR GREATER WOULD
RESULT IN RED FLAG CONDITIONS THERE. THE RH CRITERIA SHOULD BE NO
PROBLEM. WINDS WILL BE BORDERLINE, BUT CLOSE ENOUGH TO PUT THESE
FIVE ZONES INTO A WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  83 58 89 57 / 60 10 00 00
PANAMA CITY  82 66 84 66 / 40 05 00 00
DOTHAN       82 61 89 62 / 40 00 00 00
ALBANY       82 59 88 61 / 60 00 00 00
VALDOSTA     82 58 89 59 / 60 10 00 00
CROSS CITY   82 62 86 60 / 50 20 00 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES.
GA...NONE.
FL...FIRE WEATHER WATCH SUN AFTERNOON ALL ZONES AWAY FROM THE COAST.

&&

AVIATION...BARRY
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Apr 22, 4:39 AM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
539 AM EDT SAT APR 22 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-231000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
539 AM EDT SAT APR 22 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY OVER SOUTHWEST
AND SOUTH CENTRAL GEORGIA AND PARTS OF THE FLORIDA BIG BEND. WHILE
CONVECTION HAS DIMINISHED IN INTENSITY DURING THE OVERNIGHT HOURS
ALONG WITH THE SEVERE WEATHER THREAT...IT IS POSSIBLE THAT SOME
REGENERATION WILL OCCUR WITH DAYTIME HEATING AS A STRONG UPPER LEVEL
DISTURBANCE MOVES ACROSS THE AREA. THE MAIN THREAT WILL BE HAIL AND
STRONG THUNDERSTORM WIND GUSTS. THUNDERSTORM ACTIVITY WILL END FROM
WEST TO EAST ACROSS THE AREA AS THE DAY PROGRESSES...LINGERING INTO
THE EVENING HOURS OVER THE EASTERN BIG BEND. THERE IS A MODERATE
RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND
PANHANDLE BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DRY AND HOT WEATHER WILL RETURN ON SUNDAY. LOW RELATIVE HUMIDITY AND
DRY FUELS WILL ENHANCE THE SPREAD OF ANY WILDFIRES. THE NEXT FRONT
WILL SAG SOUTHWARD INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY AND
WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS. DRY WEATHER WILL
RETURN FOR THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED
SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF
ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY
WATCHES ARE ISSUED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

18-WOOL

In the hours before

Special weather statement, Apr 22, 3:57 AM EST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 AM EDT SAT APR 22 2006

FLZ008-221000-
COASTAL WALTON-
457 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALTON COUNTY...

* UNTIL 500 AM CDT

AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
VERNON TO DESTIN...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF
VERNON TO 10 MILES EAST OF FORT WALTON BEACH.

SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Apr 22, 6:28 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
728 AM EDT SAT APR 22 2006

ALZ068-069-FLZ008>012-221230-
BAY-COASTAL WALTON-GENEVA-HOLMES-HOUSTON-JACKSON-WASHINGTON-
728 AM EDT SAT APR 22 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...GENEVA...HOLMES...
HOUSTON...JACKSON...WALTON AND WASHINGTON COUNTIES...

* UNTIL 830 AM EDT(730 AM CDT)

AT 725 AM EDT(625 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS WITH LIKELY SMALL HAIL AND WINDS 30
TO 35 MPH WITH HIGHER GUSTS...ALONG A LINE EXTENDING FROM SLOCOMB TO
6 MILES NORTHEAST OF DESTIN...OR ALONG A LINE EXTENDING FROM 16
MILES WEST OF COTTONWOOD TO 9 MILES SOUTHEAST OF NICEVILLE...MOVING
EAST AT 35 MPH. INDIVIDUAL STORMS WILL SPREAD NORTHEAST AND EAST
DURING THE NEXT HOUR.

BLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Clay

When
April 22, 7:30 AM EST
Where
Clay County, Southeast Portion
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
31.533, -84.850

The Clay County Sheriff reported downed trees west of Bluffton.

Hail, Randolph

When
April 22, 7:57 AM EST
Where
Randolph County, Carnegie
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.650, -84.783

Penny size hail reported by the Randolph County EMA.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507525, 5507524.